For dizziness, floating sensation, rocking... - Anxiety Support

Anxiety Support
42,383 members44,096 posts

For dizziness, floating sensation, rocking on a boat and elevator feeling

noemikahle
noemikahle
12 Replies

I have all the above symptoms and have started a low dose of amytryptaline recommended by psych for the above symptoms. It has definitely helped so far alrhough I still have off days but more good then bad. I did not get any side effects from the amytryptaline, it helps me sleep at night and helps me with my headaches as well. Amytryptaline has many uses but one is for this off balance rocking floating sensation. Just wanted to offer something that has helped me.

12 Replies
oldestnewest
Ashley1489

I have all these symptoms and it seems it causes my anxiety the most ... I'm glad you found something to help you hun.... Hugs

Reply
Jeff1943

Amitriptyline is very effective for anxiety and depression, I first took it 20 years ago and was on it a long time. As you say no side effects except it can make your mouth dry specially on waking. It has been around since the 1960s so there are no nasty surprises in the pipeline. It went out of favour when Prozac came along but has since come back into favour because it is so safe.

When the time to come off it arrives you must taper off it over a few months.

I was put on 3x25mg and for a while 4 daily, some psychiatrist at the Priory Centre wanted me to increase that to 6x25mg a day but that sounded too much and I was on a maintenance dose of 2x 25mg for years.

But you won' t want to stay on it all your life so when it's brought you some relief (that can take 2 to 4 weeks) use the time to find a self help cure for anxiety, don't just rely on meds and psychs.

Reply
Hidden
Hidden
in reply to Jeff1943

I used amitriptyline for 2 months dose of 30mg a night and it gave me the craziest muscle twitches ever and still get some now

Reply
Jeff1943
Jeff1943
in reply to Hidden

If you still get the muscle twitches now and you no longer take amitriptyline maybe the two aren't connected but are coincidental, muscular problems don't feature on the list of side effects. Maybe.

Reply
Hidden
Hidden
in reply to Jeff1943

It’s not on the list but try checking some forums,

Reply
Hidden
Hidden
in reply to Jeff1943

Also some AD meds’ can cause disruptions in the body for months after finishing them

Reply
HiddenThis reply has been deleted
Jeff1943
Jeff1943
in reply to Hidden

They should say that on the med notes that come with anti depressants. Maybe some are more sensitive to side effects than others it's just that I took it 10+ years and the only side effect was dry mouth and its comeback in popularity over more recent meds is because of its lack of side effects. Oh, I've just thought of another one, it can make you put on weight and makes you feel more hungry which is a problem.

Reply
HiddenThis reply has been deleted
Jeff1943
Jeff1943
in reply to Hidden

And I notice in one of NathSam46's previous postings he mentions a shake in the hands, I used to get that and of course thought I was getting Parkinsons so Amitriptyline not quite so inocuous after all.

1 like
Reply
rpghorrorsan

I feel like this a lot, gets worse when am tired or stressed. I am scared to walk sometimes, I've had pppd since I was 15 and it was on and off but when I was 18 it got worse and since then I used a cane to go places. Now I have those feelings now and the earthquake we had triggered it more so now am half wondering if I should a cane around the house or stay in bed.

Reply

You may also like...